Jump to content

Photo

Questions About Differin?

differin retinoid initial breakout retinoids

2 replies to this topic

#1 Karen*

Karen*

    Junior Member

  • Members
  • Posts & Likes
    Posts: 32
    Likes: 1
About Me
  • Joined: 06-December 12

Posted 09 December 2012 - 10:15 AM

Hey, I'm 8 weeks and 2 days on Differin, and I've just been wondering a few things.

First of all, I read the 'info about retinoids and initial breakouts' board, and from what I understand, the IBs are occurring because the retinoids help 'purge' impurities from your skin? If that is the case, then why isn't my entire face breaking out? I mean, not that I want that, this IB period (at least, I hope it's still IB period) is hell, but I am only breaking out in my cheeks (the reason why I am on Differin in the first place) right now, and the rest of my face seems unchanged; I have always had a lot of blackheads on my nose and forehead, and Differin is neither exacerbating nor making these areas any better.

Also, hypothetically, if my skin is still getting worse and worse by week 12, should I give up and switch to something else? Does Differin ever just completely not work for some people, or is it just taking a longer time for me compared to others?

A quick log to evaluate my situation:

October 19, 2012: Went to dermatologist for an unexpected breakout on both my cheeks; my skin has been okay-clear for years, and acne used to only appear in T-zones, but for some reason, a couple months before October 19, my cheeks started getting blackheads, whiteheads and even the occasional pimples, and I just had to see a derm about it because it seemed really odd; I had just turned 18, and I always figured by this time, my puberty acne stage would be over, but maybe hormones are still adjusting, I don't know. I was prescribed Differin and spironolactone.

And from then on, I've been sprouting pimples more and more every day on my cheeks, for eight weeks, and they do not go away. I am trying to be patient and optimistic because I know retinoids take longer to start clearing you up, but I've just been so upset with my reflection lately, it just makes me want to hide at home until it's all over, which I can't do because I have to go to school for exams, at the very least, and to my horror, Christmas and New Years is only weeks away.

Aside from growing new pimples, the ones that have been with me for a while are hardening. They are painful even when I don't touch them, like I'm just sitting here and I can feel these cysts on my face.

And end rant, I'm just kind of letting the last few weeks pour out on this board, the one place I can (hopefully) rage about my skin and have people understand and not be annoyed with me. I know. First world problems. But seriously, acne sucks.

#2 Karen*

Karen*

    Junior Member

  • Members
  • Posts & Likes
    Posts: 32
    Likes: 1
About Me
  • Joined: 06-December 12

Posted 17 December 2012 - 01:31 PM

Oops, miscounted. Today is officially 8 weeks 3 days. Aaand still same as last week - skin is worse than ever with Differin. I've stopped for two days so the redness and peeling can go away for a bit, and maybe I'll cut back dosage tonight, but really, I have no clue what's going on. I'm committed to stick to it for 12 weeks, but looking into the mirror every day just makes me want to quit while I still kind of have a face and can see a little bit of my skin through all the awful red bumps Differin gave me.

#3 LillyRose7

LillyRose7

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 207
    Likes: 22
About Me
  • Gender:Female
  • Joined: 05-December 11

Posted 20 January 2013 - 12:59 PM

i've been told by my dermatologist that if skin does not improve by 3-4 weeks, there is something not right. sorry i dont believe in the IB too much, of course you will get them, if you have comedones sitting under your skin that need ti be purged. I never had bad skin breakouts with differin ts supposed to reduce swelling and inflammation. i suggest you see your doctor. Are you moisturising ? you need to moisturise because the skin will dry out from differin and if you dont moisturise you will just break out more because your skin is not getting the moisture it needs so it will produce more oil.

you need to balance your skin and maybe cut back to using it every other day. how are you now?


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users